Complications Associated With Oral Anticoagulation TherapyHoward, Patricia Kunz PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN Section Editor(s): Howard, Patricia Kunz PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN; Column Editor; Shapiro, Susan E. PhD, RN, FAAN; Column EditorAdvanced Emergency Nursing Journal: October/December 2013 - Volume 35 - Issue 4 - p 283–286 doi: 10.1097/TME.0b013e3182a9e9a2 Research to Practice Abstract Author Information Abstract Review of recent evidence with translation to practice for the advanced practice nurse (APN) role is presented using a case study module for “Complications Associated With Oral Anticoagulation Therapy.” The study results showed that bleeding complications were most often due to gastrointestinal bleeding associated with anticoagulants (dabigatran 80% and warfarin 48%). The implications and clinical relevance of these findings for APNs are discussed highlighting best evidence. Author Information Emergency Services, University of Kentucky Chandler Medical Center, Lexington. Corresponding Author: Patricia Kunz Howard, PhD, RN, CEN, CPEN, NE-BC, FAEN, FAAN, Emergency Services, University of Kentucky Chandler Medical Center, Lexington, KY 40536 (firstname.lastname@example.org). Disclosure: The author reports no conflicts of interest. © 2013 by Lippincott Williams & Wilkins.